It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-21-2008, 03:12 PM   #1
Junior Member
(male)
 
Join Date: Apr 2008
Location: Arkansas
Posts: 24
tc1414 HB User
Coming off metoprolol...rebound or withdrawal possible?

Everyone-
Just wondering if anyone can recount their experience with weaning off metoprolol and if they had any adverse side effects when doing so...
I recently came completely off of the drug after weaning slowly down (started at 50mg, 2x per day, then went to 25mg, 2X per day for two weeks, then down to 25mg, 1X per day for a week). I've been off for three full days now, and have had quite a ride. The first full day I was off, my heart rate went up to over a hundred, and stayed there for most of the day, tapering down in the evening to a cool 80bpm. On the second full day, I had no problems at all, heart rate stayed in the 70-80 range all day. Now, on the third day, my heart rate has gone back up. It's been around 110bpm most of the day again, and now, in the evening, is starting to taper down...right now it's about 94bpm. I had a short instance of lightheadedness today while sitting down, but it lasted all of 20 seconds...so not sure if I can attribute that to this whole ordeal. It's getting fairly uncomfortable.
Here's the main question...I've called my cardiologist, and they want to schedule a halter monitor, which I'm fine with...but I can't get in to see him until four days from now. Is it ok to wait this long? At what point do I cave and go to a hospital?
Please relay any experiences you may have had in a situation like this. I can find a lot about side-effects while taking metoprolol, but not a lot about what happens after properly weaning off the medication. Thanks!

 
The Following User Says Thank You to tc1414 For This Useful Post:
Mercedes Ralph (04-04-2012)
Sponsors Lightbulb
   
Old 04-21-2008, 07:12 PM   #2
Senior Veteran
(female)
 
confused32's Avatar
 
Join Date: Nov 2003
Location: Illinois
Posts: 783
confused32 HB User
Re: Coming off metoprolol...rebound or withdrawal possible?

I started off with 50gm once a day, i started breaking them in half and taking a half in the a.m. and half in the p.m. then went to half whenever i remembered to take it. After the birth of my last child i stopped taking it all together. I never had any problems coming off of it.

 
Old 04-21-2008, 07:15 PM   #3
Inactive
(female)
 
Join Date: Jul 2007
Location: NEVADA ,MISSOURI USA
Posts: 1,083
hopesprings2 HB User
Re: Coming off metoprolol...rebound or withdrawal possible?

Depends on how long u been on it.Sounds like it is getting out of the blood which you might need it.If your pulse is up very high go to the hospital
only you know when you need a doctor

Last edited by moderator2; 04-25-2008 at 06:59 PM. Reason: the huge quote!

 
Old 04-21-2008, 07:41 PM   #4
Senior Veteran
(female)
 
Join Date: Jan 2002
Posts: 2,361
AnnD HB UserAnnD HB User
Re: Coming off metoprolol...rebound or withdrawal possible?

You didn't say why you are discontinuing the heart medicine? I mean the only side effect is going to be your blood pressure goes back up... which is different than taking your pulse. If you are only taking your pulse then that isn't an accurate way of monitoring. The reason to take the medicine is to keep your blood pressure down so it may or may not go up...that really isn't a side effect it is just the way it is...The medication doesn't cure high blood pressure but prevents heart problems. Your blood pressure may be fine but if it goes up I would have to wonder why you are going off of it?

 
Old 04-21-2008, 09:25 PM   #5
Veteran
(female)
 
Join Date: Jun 2007
Location: Washington State
Posts: 396
sam78 HB User
Re: Coming off metoprolol...rebound or withdrawal possible?

tc nothing you have said here has concerned me, i would wait till the holter. Metoprolol is very hard to come off of and it is very common to have rebound effects. I personally had several heart rate effects. But my physician warned me about them. But as a sufferer of tachy arrhythmias, a heart rate in the low 100's is not going to kill ya, trust me!! If you get symptomatic with it, other than anxiety, go to the er.

 
Old 04-22-2008, 04:44 AM   #6
Junior Member
(male)
 
Join Date: Apr 2008
Location: Arkansas
Posts: 24
tc1414 HB User
Re: Coming off metoprolol...rebound or withdrawal possible?

AnnD, I was originally put on the metoprolol because, a couple of months ago, I experienced Afib during a trip to the ER. I went to the ER for another reason entirely (sarcoidosis), but while there my pulse rate rose up to over 150bpm. The cardiologist surmised that it was a result of the infection my body was fighting at the time, but wanted to put me on metoprolol just for a month or two to make sure I wouldn't experience Afib again. I guess that's what concerns me most....before my trip to the ER, I had never experienced Afib or any problems at all with my heart. Now that I have taken a beta blocker, though, it seems like there might be some issues. Oh, and I have been checking my blood pressure, also. I have a digital monitor with a cuff. Blood pressure has been fine all throughout this ordeal, I think that the pulse rate was the major concern of the cardiologist and myself.
Thanks to everyone for your responses thus far! If anything, it's comforting to know that I'm not alone in all this!

Last edited by tc1414; 04-22-2008 at 04:58 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
withdrawal from metoprolol mcnana High & Low Blood Pressure 2 06-20-2011 06:22 PM
Question about coming off Beta Blockers krista1994 Heart Disorders 18 11-27-2007 04:06 PM
Acid Rebound / Coming off Nexium dreamingdenali Digestive Disorders 7 11-11-2007 08:44 AM
Fioricet Tapering and Rebound Headaches MvingForwrd Addiction & Recovery 1 10-31-2007 05:24 PM
How Long Does Rebound Pain Last After Detox? coder Addiction & Recovery 6 06-05-2007 11:55 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 05:55 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!